What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 28, 5:30 PM CST, 1 hour 35 minutes earlier. Its key messages:
- Dangerous heat and humidity will continue through Wednesday, with the worst of the heat expected today and Tuesday.
- A cold front will bring a chance of thunderstorms Wednesday night into Thursday along with an end to the heat wave.
- Much more comfortable temperature and humidity levels are forecast Thursday through next weekend.
Area forecast discussion, Jul 28, 5:30 PM CST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
630 PM CDT Mon Jul 28 2025
.KEY MESSAGES...
- Dangerous heat and humidity will continue through Wednesday,
with the worst of the heat expected today and Tuesday.
- A cold front will bring a chance of thunderstorms Wednesday
night into Thursday along with an end to the heat wave.
- Much more comfortable temperature and humidity levels are
forecast Thursday through next weekend.
&&
.UPDATE...
Issued at 630 PM CDT Mon Jul 28 2025
Updated aviation discussion for 00z TAF issuance.
&&
.DISCUSSION...
Issued at 315 PM CDT Mon Jul 28 2025
Midday thunderstorm activity in Southeast Missouri has pushed
into far Northwest Tennessee and diminished as an outflow
boundary pushes eastward through the Jackson Purchase region. A
lack of storms at this time, and building high pressure in the
region, are allowing for temperatures to surge to the low to
mid 90s and heat indices have reached well above 110 in areas as
dew points peak in the high 70s to around 80. The model
forecast of climatological max low-level specific humidity
appears to have panned out well, and models maintain these high
specific humidity percentiles through tomorrow into Wednesday.
CAMs now produce isolated showers and thunderstorms into the
early evening so low end PoPs have been extended later today to
account for this. No severe weather is anticipated.
Strengthening ridging tomorrow and a dry forecast will allow
highs to reach just a little bit higher tomorrow with some upper
90s in SEMO, with mid-90s elsewhere. Dew points a degree or so
lower will compensate and leave similar peak heat index values
as today with commonplace 110-115F values and a couple 120s. The
Extreme Heat Warning continues now through Tuesday.
While specific humidity anomalies are nearly as robust on
Wednesday, 500mb heights begin to weaken and storms begin to drop
southeastward from Iowa. Heat indices near 110 ahead of the
storms are possible so the Extreme Heat Watch remains for
Wednesday. A cold front slowly drifts southward into the
forecast area Wednesday night, bringing showers and
thunderstorms. High CAPE and the forcing from the cold front
will provide potential for strong to severe storms, but shear is
still quite limited. The Day 3 marginal risk remains northwest
of the Ohio River.
Thursday has the highest PoPs of the forecast period as the
front lingers through the day, providing additional shower and
thunderstorm chances. Highs peak in the low to upper 80s
Thursday bringing an end to the extended heat wave. A few
showers/storms may linger Friday in the south, but dry air moves
in. Further cooling is forecast Friday into the weekend with
high temperatures in the 80s, lows in the 60s, and no heat index
concerns as dew points fall below 70, making for a refreshing
weekend.
&&
.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 630 PM CDT Mon Jul 28 2025
A line of showers and storms will affect KOWB between 01z-03z,
and stay just east of KEVV. After 03z, all sites will see VFR
skies, with MVFR fog possible between 09z-13z. VFR conditions
expected through the day tomorrow with SCT040 cumulus. Winds
through the TAF period will be variable at 5 kts or less.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Extreme Heat Warning until 8 PM CDT Tuesday for ILZ075>078-
080>094.
Extreme Heat Watch from Tuesday evening through Wednesday
evening for ILZ075>078-080>094.
MO...Extreme Heat Warning until 8 PM CDT Tuesday for MOZ076-086-087-
100-107>112-114.
Extreme Heat Watch from Tuesday evening through Wednesday
evening for MOZ076-086-087-100-107>112-114.
IN...Extreme Heat Warning until 8 PM CDT /9 PM EDT/ Tuesday for
INZ081-082-085>088.
Extreme Heat Watch from Tuesday evening through Wednesday
evening for INZ081-082-085>088.
KY...Extreme Heat Warning until 8 PM CDT Tuesday for KYZ001>022.
Extreme Heat Watch from Tuesday evening through Wednesday
evening for KYZ001>022.
&&
DISCUSSION...ATL
AVIATION...RSTHazardous weather outlook, Jul 28, 1:21 PM CST, 5 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
221 PM CDT Mon Jul 28 2025
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-291000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
221 PM CDT Mon Jul 28 2025 /321 PM EDT Mon Jul 28 2025/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
An Extreme Heat Warning is in effect through Tuesday evening.
Refer to the product for details.
Isolated thunderstorms are forecast this afternoon through early
evening across the Quad State region. Lightning, gusty winds, and
brief heavy downpours will be the main threats.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
An Extreme Heat Warning is in effect through Tuesday evening, and
an Extreme Heat Watch is in effect Wednesday. Refer to the
products for details.
Scattered thunderstorms are forecast Wednesday night and Thursday.
A few storms Wednesday night may become severe with damaging winds
being the main threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 28, 5:10 PM CST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Paducah KY
610 PM CDT Mon Jul 28 2025
INZ081-082-290000-
Gibson IN-Pike IN-
610 PM CDT Mon Jul 28 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN GIBSON AND PIKE
COUNTIES THROUGH 700 PM CDT/800 PM EDT/...
At 608 PM CDT/708 PM EDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Vincennes to 9 miles
southeast of Washington. Movement was south at 20 mph.
HAZARD...Wind gusts up to 40 mph from outflow boundary.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Petersburg, Winslow, and Hazleton.
This includes Interstate 69 in Indiana between Mile Markers 41 and
52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3852 8715 3854 8710 3851 8707 3832 8707
3849 8757 3849 8754 3852 8754 3850 8753
3849 8750 3853 8748 3854 8743 3853 8742
3854 8738 3851 8737 3854 8737 3854 8735
3851 8729 3854 8725 3855 8720
TIME...MOT...LOC 2308Z 343DEG 16KT 3873 8749 3855 8705
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DWSpecial weather statement, Jul 28, 6:06 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Paducah KY
706 PM CDT Mon Jul 28 2025
INZ081-082-087-088-290045-
Warrick IN-Gibson IN-Spencer IN-Pike IN-
706 PM CDT Mon Jul 28 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN WARRICK...EAST
CENTRAL GIBSON...NORTHEASTERN SPENCER AND SOUTHEASTERN PIKE COUNTIES
THROUGH 745 PM CDT/845 PM EDT/...
At 706 PM CDT/806 PM EDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles northeast of Patoka
to 9 miles southwest of Jasper to 11 miles east of Santa Claus.
Movement was southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dale, Lynnville, Santa Claus, Folsomville, Somerville, Gentryville,
Spurgeon, and Mackey.
This includes the following highways...
Interstate 69 in Indiana between Mile Markers 28 and 31.
Interstate 64 in Indiana between Mile Markers 37 and 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3800 8677 3801 8680 3800 8681 3799 8685
3815 8727 3830 8752 3830 8707 3820 8707
3821 8679 3814 8680 3812 8679 3812 8681
3810 8677 3808 8678 3806 8677 3804 8679
TIME...MOT...LOC 0006Z 326DEG 28KT 3847 8749 3830 8707 3813 8671
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DWLocal storm report, Jul 28, 6:14 PM CST, 51 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
714 PM CDT Mon Jul 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM Tstm Wnd Dmg 8 NE Winslow 38.46N 87.09W
07/28/2025 Pike IN Law Enforcement
Tree down on a transformer in Otwell.
&&
RSTSpecial weather statement, Jul 28, 6:27 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Paducah KY
727 PM CDT Mon Jul 28 2025
INZ086>088-KYZ018-019-290115-
Warrick IN-Vanderburgh IN-Spencer IN-Henderson KY-Daviess KY-
727 PM CDT Mon Jul 28 2025
...STRONG THUNDERSTORMS WILL IMPACT WARRICK...EAST CENTRAL
VANDERBURGH...SPENCER...DAVIESS AND EASTERN HENDERSON COUNTIES
THROUGH 815 PM CDT...
At 726 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Melody Hill to 8 miles east of Tell City.
Movement was south at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Evansville, Owensboro, Boonville, Newburgh, Chandler, Rockport,
Grandview, Whitesville, Knottsville, St. Joseph, Folsomville,
Masonville, Stanley, Eureka, Chrisney, Tennyson, Moseleyville, and
Hebbardsville.
This includes the following highways...
Interstate 165 between Mile Markers 62 and 70.
Interstate 69 in Kentucky between Mile Markers 141 and 142.
Interstate 69 in Indiana between Mile Markers 3 and 16.
Audubon Parkway between Mile Markers 3 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3801 8680 3794 8692 3793 8698 3791 8699
3790 8699 3790 8691 3788 8689 3784 8691
3783 8689 3784 8686 3779 8682 3774 8682
3771 8686 3767 8682 3763 8691 3769 8752
3809 8749 3819 8735 3801 8677 3800 8677
TIME...MOT...LOC 0026Z 346DEG 27KT 3802 8745 3797 8661
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DWSpecial weather statement, Jul 28, 6:55 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Paducah KY
755 PM CDT Mon Jul 28 2025
KYZ016-017-021-022-290145-
Muhlenberg KY-Todd KY-Christian KY-Hopkins KY-
755 PM CDT Mon Jul 28 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MUHLENBERG...
NORTHEASTERN CHRISTIAN...SOUTHEASTERN HOPKINS AND NORTHEASTERN TODD
COUNTIES THROUGH 845 PM CDT...
At 755 PM CDT, Doppler radar was tracking a strong thunderstorm near
Weir, or 11 miles southwest of Central City, moving southeast at 25
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Graham, Dunmor, Greenville, Weir, White Plains, and Clifty.
This includes Western Kentucky Parkway between Mile Markers 46 and
52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3707 8697 3706 8705 3702 8706 3693 8720
3718 8740 3729 8726 3708 8696
TIME...MOT...LOC 0055Z 318DEG 20KT 3717 8728
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DW